MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-28E
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 09/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The liner was replaced due to osteolysis caused by liner wear.
 
Additional Manufacturer Narrative
Device noted as returned.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
An event regarding wear involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device has minor surface damage in the form of scratches and discoloration.Damage is consistent with explantation and time spent implanted.The yellow discoloration observed on the liner is consistent with the absorption of synovial fluid by the device.No obvious wear is observed.-clinician review: a review of the provided medical records by a clinical consultant indicated: "as stated above this product inquiry concerns a patient who had a stryker acetabular cup and liner, used with a competitor stem and femoral head.According to the summary, the patient developed osteolysis and the revision was carried out.I can confirm that the patient had a primary total hip arthroplasty with mixed components.I cannot confirm that the patient had a revision since i have no documentation such as operational report, office notes or post revision x-rays.The root cause of this event cannot be determined with certainty.Causes of revision for osteolysis are multifactorial including surgical technique, patient activity level and bmi, and implant factors.I do have concern that stryker product was used off label with a competitor femoral stem and head.There is no way to determine with certainty whether or not this affected the onset of osteolysis.Having said that the x-ray submitted to me shows only some medial radiolucency which could be other than osteolysis.The hip was also left with poor offset and significant shortening which also could contribute." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to osteolysis caused by liner wear.Visual inspection of the returned device indicated that the device has minor surface damage in the form of scratches and discoloration.Damage is consistent with explantation and time spent implanted.The yellow discoloration observed on the liner is consistent with the absorption of synovial fluid by the device.No obvious wear is observed.A review of the provided medical records by a clinical consultant indicated: "as stated above this product inquiry concerns a patient who had a stryker acetabular cup and liner, used with a competitor stem and femoral head.According to the summary, the patient developed osteolysis and the revision was carried out.I can confirm that the patient had a primary total hip arthroplasty with mixed components.I cannot confirm that the patient had a revision since i have no documentation such as operational report, office notes or post revision x-rays.The root cause of this event cannot be determined with certainty.Causes of revision for osteolysis are multifactorial including surgical technique, patient activity level and bmi, and implant factors.I do have concern that stryker product was used off label with a competitor femoral stem and head.There is no way to determine with certainty whether or not this affected the onset of osteolysis.Having said that the x-ray submitted to me shows only some medial radiolucency which could be other than osteolysis.The hip was also left with poor offset and significant shortening which also could contribute." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The liner was replaced due to osteolysis caused by liner wear.

Brand Name
TRIDENT 10° X3 INSERT 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18117805
Report Number0002249697-2023-01389
Device Sequence Number7512619
Product Code LPH
UDI-Device Identifier07613327039788
UDI-Public07613327039788
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number623-10-28E
Device Lot Number41411601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight65 KG